MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES ALEXIS® ORTHOPAEDIC PROTECTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL

APPLIED MEDICAL RESOURCES ALEXIS® ORTHOPAEDIC PROTECTOR; RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Model Number HR105
Medical Device Problem Codes Delivered as Unsterile Product (1421); Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
Name of procedure being performed: ni.Detailed description of event: as an update, we asked field leadership to reach out to the ortho team to see if they had any outstanding scrub forms, they have not turned into field operations for processing.At this time, we discovered an additional scrub form for lot#: 1476912.In addition, the ortho team takes a picture of the product they are scrubbing in to ensure accuracy for the pos.I have attached the image associated with this scrub form.Please me know if i can further assist.Additional information obtained from [name] (applied medical filed operations manager) via email on 21feb2025: yes, this device was used in a procedure.We have not heard of any injury or illness at this time.I also confirmed that when the product was placed, the surgeon immediately determined it was the wrong size and it was removed.Patient status: we have not heard of any injury or illness at this time.Type of intervention: when the product was placed, the surgeon immediately determined it was the wrong size and it was removed.
 
Additional Manufacturer Narrative
The event unit is not being returned to applied medical for evaluation, but lot number is provided.A follow-up report will be provided upon completion of the investigation.
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was not performed.It was confirmed that the event unit was non-sterile and individually brought into a procedure as a sample unit for use.The event unit was a part of a shop order that was built for testing where a specific number of units were removed from the scope of the testing being performed and as a result did not go through sterilization process.The investigation traced the event unit to a batch manufactured for internal engineering testing.These specific units were intentionally separated from production lots prior to sterilization.The non-sterilized units were intended only for use as non-clinical samples; however, they were not labeled as non-sterile.As a result of this event, applied medical has initiated immediate correction and a corrective and preventive action (capa) to further mitigate the potential for this type of event to occur.
 
Event or Problem Description
Name of procedure being performed: total hip arthroplasty - direct anterior.Detailed description of event: as an update, we asked field leadership to reach out to the ortho team to see if they had any outstanding scrub forms they have not turned into field operations for processing.At this time, we discovered an additional scrub form for lot# 1476912.I have attached a copy of the form for reference.In addition, the ortho team takes a picture of the product they are scrubbing in to ensure accuracy for the pos.I have attached the image associated with this scrub form.Please me know if i can further assist.Additional information obtained from [name] (applied medical filed operations manager) via email on 21feb2025: yes, this device was used in a procedure.We have not heard of any injury or illness at this time.I also confirmed that when the product was placed, the surgeon immediately determined it was the wrong size and it was removed.Additional information obtained from [name] (applied medical filed operations manager) via email on 25feb2025: the hr105 was removed immediately since the inner ring was too large.To my knowledge, no other scrub devices were used in the same procedure patient status: we have not heard of any injury or illness at this time.Type of intervention: when the product was placed, the surgeon immediately determined it was the wrong size and it was removed.

Brand Name
ALEXIS® ORTHOPAEDIC PROTECTOR
Common Device Name
RING (WOUND PROTECTOR), DRAPE RETENTION, INTERNAL
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
Manufacturer Contact
ashleigh mendez
22872 avenida empresa
rancho santa margarita, CA 92688
9497135359
MDR Report Key21463106
Report Number2027111-2025-00382
Device Sequence Number18352833
Product Code KGW
UDI-Device Identifier00607915138967
UDI-Public(01)00607915138967
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXAMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Model NumberHR105
Device Catalogue Number101472901
Device Lot Number1476912
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date08/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown